Finasteride and depression.

I have been taking Finasteride for 52 days now 5MG, cut it into 4 pieces, but since day one of taking finasteride i have been experiencing depression which is still the problem until now, Any advise?

Doctor Answers 3

Depression and Finasteride

The link between the two is not established. See your prescribing doctor or family doctor for advice.

Seattle Hair Restoration Surgeon
5.0 out of 5 stars 22 reviews

Finasteride and depression. Mundhir South Africa, ZA 1 day ago

Yes it can. In my opinion stop the finasteride if you believe it to be causing your depression. Th depression should resolve over time. If necessary consult your family physician who can help you decide how to deal with the depression. If you are suicidal depressed seek immediate medical help. Please do not hesitate to get medical attention.

William Woessner, MD
New Orleans Hair Restoration Surgeon
5.0 out of 5 stars 4 reviews

Finasteride and Depression

Finasteride can cause mood changes. I would advise seeing your prescriber to see if there is a link in your case or not. Most of my patients who experience mood changes take a few weeks to months to feel any changes. Mood changes on day 1 is not typical.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.